My husband has been on suboxone for 2 months now. He does not take them everyday, only when he feels the need to. He was addicted to herion and last relapsed in July (2011). From July to Aug he took methadone to help with the withdraws. Then I made him switch to Suboxone. The last 3-4 days he has not been himself. His pupils are very small,eyes are red and he has stomach problem (diarrhea, nausea). He has been very tired and "out of it".. Is he relapsing or is the suboxone making him look "high" to me???
If he is taking the Suboxone as prescribed since August he shouldn't be having any symtpoms as described. Either he is not taking the Suboxone and is experiencing withdrawals and/or he is relapsing is my hunch. Might just want to ask him what is happening.
Carol... I agree with Laurie... suboxone is not a drug that can be taken "as needed." it is meant to be taken every day as prescribed.
There are a couple of scenarios that could be happening to which Laurie has already alluded... it is very likely that your husband is not being completely truthful with you... it sounds as though either he is relapsing OR in withdrawal. Suboxone usually causes constipation... WD usually causes diarrhea. There is another ingredient in suboxone. It is called naloxone. Suboxone is made up of buprenorphine and naloxone.
Naloxone is a pure narcotic antagonist... meaning that it will THROW any and ALL narcotics (opiates) off the receptor site and will put an addict in full blown withdrawal. When taken by mouth there is NO effect because of the small amount being metabolized by the liver before it has any effect on the body... BUT... and listen closely... you may need to read this a few times... IF suboxone is melted and injected or snorted the naloxone will work IMMEDIATELY... and the person taking it by those routes will be sicker than sick. This is the ONLY reason naloxone was added to the sub strip.
As I am writing this I am thinking and guessing almost without a doubt that your hubby is not being truthful with you. You need to talk with him.
He needs help.
First... suboxone should NOT be taken on an "as needed" basis.
Second... your husband needs to get into some type of addiction
Counseling. He needs help and cannot do this alone...
Especially with heroin.
Talk to your hubby. If I am wrong I apologize. At the very least he needs to take the suboxone on a regular basis and needs counseling.
Please come back here if you should need anything else. Good luck. I will keep you guys in my thoughts and prayers...
Dear Carol, Pup and Laurie both are right here. I would like to add my two cents. I think your husband is getting the subs just get thru withdrawal from the heroin. On the streets, subs is very expensive, I have heard of one strip being $60, in reality, they are about $8 apiece by rx. Addiction is a complicated issue. It is also an inheritable trait. If he really wants to get clean, going and getting the subs legally would be a step in the right direction, but doing the addiction therapy would be just as big a step in right direction. Stay here for support for yourself, you are welcome to and it may help you alot. I am adding you to my prayer list. I am sorry your husband has relapsed, but he has, I pray he wants sobriety as much as you want it for him. Patti
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Suboxone - I have a question for anybody I am down too just 8mg but I find later in the afternoon i?
Posted 13 Jan 2010 • 2 answers
Posted 23 Oct 2010 • 5 answers
I don't have a question, rather a request. I am new to this site, and to detoxing with suboxone, and
Posted 25 Oct 2010 • 7 answers
Posted 16 Jan 2011 • 2 answers
Posted 25 Dec 2011 • 1 answer